Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


preventing wasting/gaining weight
Apr 21, 2006

HI Doc, My T cells are 580(cd4s at 14%) and my vl is 10,000. I've just started taking meds(Sustiva and Epzicom). Two pills a day at night. How can I sure up some quality muscle to help stave off wasting. I'm 6'2" and 180#s. I think that I should be around 220#s. I go to the gym, but my gains are very very slow. I know this may sound vain, but I don't want to look sick.(I don't want to look like a muscled Chealsea boy either). Is there anything (steroidal) that I should be taking without doing further damage to my health? I am slightly anemic and my testosterone levels are kind of low.

Response from Dr. Frascino

Hello,

You don't want to look like a muscled Chelsea boy???? Why the hell not? They are hot, hot, hot!

Here's what I would suggest:

1. Optimize your nutrition. See an HIV-knowledgeable nutritionist, if possible, for an evaluation and specific recommendations.

2. Optimize your workout program. Consider getting a personal trainer.

3. Check your free testosterone level and compare it to age-matched controls. If you are low, testosterone supplementation with one of the topical testosterone-replacement therapies (AndroGel, Testim, etc.) would be warranted.

4. Talk to your HIV specialist about your anemia. Why are you anemic? Find the underlying cause and treat that.

5. Reconsider that muscled Chelsea-boy look. Do you have any idea how much sex those guys get???

Stay well, Tarzan.

Dr. Bob


Previous
resident just diagnosed
Next
switch or stay on therapy

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement